Hemorrhagic lesions associated with anticoagulant therapy: a pictorial review


Cankaya B. , ALPER F. , KARAMAN A. , AKGÜN M.

JOURNAL OF THROMBOSIS AND THROMBOLYSIS, vol.51, no.4, pp.1067-1077, 2021 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Review
  • Volume: 51 Issue: 4
  • Publication Date: 2021
  • Doi Number: 10.1007/s11239-020-02305-2
  • Title of Journal : JOURNAL OF THROMBOSIS AND THROMBOLYSIS
  • Page Numbers: pp.1067-1077
  • Keywords: Anticoagulant therapy, Hemorrhagic lesions, CT, MRI, SPINAL EPIDURAL HEMATOMA, RECTUS SHEATH HEMATOMA, JUDE MEDICAL VALVE, RETROPHARYNGEAL HEMATOMA, INTRACRANIAL HEMORRHAGE, AXILLARY ARTERY, MUSCLE HEMATOMA, COMPLICATION, SECONDARY, ABNORMALITIES

Abstract

Anticoagulant therapy is a treatment that can cause bleeding complications in many anatomical structures. Intracranial, intramuscular and intraabdominal bleeding are internal bleeding that can be secondary to anticoagulated therapy. The prognosis of these hemorrhages can be very good, depending on the anatomical region involved, or they can be fatal. Early recognition of especially intracranial and renal hemorrhages is important for prognosis. For diagnosis, CT and / or MRI should be evaluated according to the region. Internal bleeding should be kept in mind in cases such as sudden hemoglobin decrease or change in consciousness during anticoagulant therapy.